Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 17, NWS Cheyenne, WY

November 17, 20147 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 17, 2014, 9:22 AM MST for 7 counties in Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2014, 9:22 AM MST (16:22 UTC)
Expired
Nov 17, 2014, 1:17 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS75 KCYS 171622
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
922 AM MST MON NOV 17 2014

...STRONG NORTHWEST WINDS THROUGH THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE
THROUGH THE AFTERNOON BEFORE QUICKLY DIMINISHING BY EARLY THIS
EVENING.

NEZ003-019>021-054-055-095-096-172300-
/O.NEW.KCYS.WI.Y.0017.141117T1622Z-141117T2300Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...
AGATE
922 AM MST MON NOV 17 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...STRONG NORTHWEST WINDS UNTIL LATE AFTERNOON THEN
  QUICKLY DECREASING BY EARLY EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT
  GUSTS BETWEEN 40 AND 50 MPH...ESPECIALLY ALONG HIGHER ELEVATIONS
  AND RIDGETOPS. 

* IMPACTS...HIGH PROFILE VEHICLES AND LIGHT WEIGHT TRAILERS WILL
  BE SUSCEPTIBLE TO STRONG AND SUDDEN WIND GUSTS. HIGH PROFILE
  VEHICLES MAY LOSE CONTROL DURING THESE SITUATIONS AND MAY BE AT
  RISK OF BLOW OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SML
1 follow-up statement
013 
WWUS75 KCYS 172017
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MST MON NOV 17 2014

...NORTHWEST WINDS WILL SLOWLY DECREASE THROUGH LATE THIS
AFTERNOON...

NEZ003-019>021-054-055-095-096-172130-
/O.CAN.KCYS.WI.Y.0017.000000T0000Z-141117T2300Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...
AGATE
117 PM MST MON NOV 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH IT WILL BE WINDY THE REMAINDER OF THIS AFTERNOON...
VERY STRONG WINDS ARE NO LONGER EXPECTED. NORTHWEST WINDS WILL
BEGIN TO SUBSIDE LATER THIS AFTERNOON AND BECOME LIGHT THIS
EVENING.

$$

SML

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 17, 4:59 AM MST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 17, 4:59 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
459 AM MST MON NOV 17 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 353 AM MST MON NOV 17 2014

TODAY...WEAK DISTURBANCE OR SHORTWAVE TROUGH ALOFT HAS BEEN
PRODUCING SOME LIGHT SNOW AROUND LUSK IN NIOBRARA COUNTY...SO HAVE
ADDED SOME LIGHT SNOW MENTION THROUGH EARLY THIS MORNING OVER
OUR NORTHEAST COUNTIES. MAIN CHANGE TODAY WILL BE LESS WIND DUE TO
WEAKER SURFACE THROUGH 700 MB GRADIENTS...THOUGH IT WILL BE COLDER
ACROSS OUR NORTHEAST COUNTIES VERSUS YESTERDAY.

TONIGHT...CONTINUED COLD...THOUGH NOT AS BRUTALLY COLD AS THE PAST
FEW DAYS...AS MODERATING WEST WINDS DEVELOP IN THE LOW LEVELS.

TUESDAY...THOUGH BRISK NORTHWEST FLOW ALOFT PREVAILS...TEMPERATURES
WILL MODERATE AND WARM TO MORE PLEASANT LEVELS AS THE AIRMASS
MODERATES AND WEST WINDS ADD TO DOWNSLOPE WARMING EFFECTS. CONTINUED
DRY WITH LIMITED LOW AND MID LEVEL MOISTURE.

TUESDAY NIGHT...THE SLOW MODERATION TEMPERATURE TREND CONTINUES AS
THE AIRMASS SLOWLY MODERATES AND DOWNSLOPE WEST AND NORTHWEST WINDS
KEEP THE LOW LEVELS WELL MIXED.

WEDNESDAY...SLOW WARMING TREND CONTINUES AT MOST LOCALES DUE TO
MODERATING AIRMASS AND DOWNSLOPE WEST WINDS...THOUGH SOME LOCATIONS
MAY NOT WARM AS MUCH AS POTENTIAL DEPENDING ON THE OPACITY...OR
THICKNESS...OF MID AND HIGH CLOUDS IN NORTHWEST FLOW ALOFT.
CONTINUED DRY WITH LIMITED LOW AND MID LEVEL MOISTURE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 353 AM MST MON NOV 17 2014

MODELS CONTINUE TO SHOW A GENERAL CHANGE FROM NORTHWEST FLOW TO A
MORE ZONAL PATTERN THROUGH THE END OF THE WEEK. CONDITIONS
ACROSS THE FORECAST AREA WILL BE CHARACTERIZED AS MOSTLY
DRY...BREEZY TO WINDY...AND MILD WITH DAYTIME TEMPERATURES
RETURNING TO THE 30S AND 40S. WEAK FORCING WILL BE OVERHEAD WITHIN
A SPLIT FLOW PATTERN THROUGH EARLY IN THE WEEKEND SO EXPECT MAINLY
JUST MID AND HIGH CLOUDS STREAMING OVERHEAD WITH BREEZY WEST TO
SOUTHWEST WINDS AT THE SURFACE. A STRONG WEST-NORTHWEST ORIENTED
UPPER JET WILL MOVE INTO THE WESTERN CONUS SATURDAY AND SUNDAY
BRINGING WITH IT STRONGER MIDLEVEL ENERGY TO THE ROCKIES...WHILE
CONTRIBUTING TO HIGHER LLVL WINDS THROUGH THE REST OF THE
WEEKEND AS WELL. THE COMBINATION OF STRONGER MIDLEVEL ENERGY AND
UPSLOPE FORCING WILL ALLOW FOR INCREASING CHANCES FOR SNOW FROM
WEST TO EAST ACROSS THE CWA SATURDAY AFTERNOON THRU SUNDAY. THE
MOUNTAINS WILL SEE THE HIGHEST PROBABILITIES ALONG WITH HIGHER
SNOW RATES...ESPECIALLY AS THE PACIFIC FRONT TREKS ACROSS THE
ROCKIES SATURDAY NIGHT. THE NEARBY VALLEYS AND EASTERN PLAINS
COULD SEE PERIODS OF LIGHT SNOW AS WELL THROUGH SUNDAY. THE
STRONGEST WINDS ARE EXPECTED IN THE WIND PRONE AREAS ALONG AND
WEST OF THE LARAMIE RANGE ON SATURDAY AHEAD OF AND THEN SHORTLY
BEHIND THE FRONT. WILL HAVE TO KEEP AN EYE OUT FOR POTENTIAL WIND
CONCERNS THROUGH THIS TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 459 AM MST MON NOV 17 2014

MVFR CIGS WITH EMBEDDED LIGHT SNOW SHOWERS CONTINUE TO MOVE
SOUTHEAST FROM LUSK TO ALLIANCE THIS MORNING...AND SHOULD PERSIST
THROUGH MIDMORNING OVER THIS AREA. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL. GUSTY NORTHWEST WINDS WILL OCCUR ACROSS THE EASTERN
PLAINS TODAY...WITH GUSTS OF 25 TO 35 KTS EXPECTED THROUGH SUNSET.
SIMILAR WINDS WILL OCCUR OUT WEST AS WELL...BUT WILL BE OUT OF THE
WEST-SOUTHWEST.

&&

.FIRE WEATHER...
ISSUED AT 353 AM MST MON NOV 17 2014

MINIMAL CONCERNS AND ISSUES AS THE HUMIDITIES AND WINDS WILL
REMAIN MOSTLY BELOW CRITICAL THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SAR
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...SAR
Hazardous weather outlook, Nov 17, 5:17 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
517 AM MST MON NOV 17 2014

WYZ101>119-181230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
517 AM MST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

INTERMITTENT LIGHT SNOW OR FLURRIES REMAIN A POSSIBILITY OVER
EAST CENTRAL WYOMING THIS MORNING...AND IN PARTICULAR OVER
NIOBRARA COUNTY. LITTLE OR NO ACCUMULATION IS EXPECTED. GUSTY
SOUTHWEST WINDS UP TO 45 MPH WILL OCCUR THIS MORNING IN THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-181230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
517 AM MST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

INTERMITTENT LIGHT SNOW OR FLURRIES REMAIN A POSSIBILITY FOR
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE...AND IN PARTICULAR
OVER THE PINE RIDGE FROM HARRISON TO ALLIANCE. LITTLE OR NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.